Alert archive / Iowa / Tornado Warnings in 2006
Tornado Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 2, 2006, 4:14 PM CDT for Henry County, Van Buren County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 2, 2006, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Henry County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 129 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:24 PM CDT | TORNADO 1 | 1 E Stockport, IA | OUTBUILDINGS AND TREES DAMAGED ALONG A 3 MILE PATH. |
| Apr 2, 4:30 PM CDT | TORNADO | 1 E Stockport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDVN 022115
TORDVN
IAC087-177-022200-
/O.NEW.KDVN.TO.W.0011.060402T2114Z-060402T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
HENRY COUNTY IN SOUTHEAST IOWA
VAN BUREN COUNTY IN SOUTHEAST IOWA
* UNTIL 500 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR STOCKPORT...OR ABOUT 9 MILES NORTHEAST OF KEOSAUQUA...
MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HILLSBORO BY 420 PM CDT...
SALEM BY 425 PM CDT...
MOUNT PLEASANT BY 440 PM CDT...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWESTERN ILLINOIS.
LAT...LON 4071 9182 4082 9194 4089 9183 4090 9173
4095 9171 4102 9157 4089 9142 4081 9157
4081 9171 4074 9172 4071 9178
$$
NICHOLS/TP2 follow-up statements
000
WWUS53 KDVN 022138
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT SUN APR 2 2006
IAC087-177-022200-
/O.CON.KDVN.TO.W.0011.000000T0000Z-060402T2200Z/
HENRY IA-VAN BUREN IA-
437 PM CDT SUN APR 2 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR VAN
BUREN AND HENRY COUNTIES...
AT 433 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A TORNADO.
THIS TORNADO WAS LOCATED JUST EAST OF STOCKPORT...MOVING NORTHEAST
AT 45 MPH. DAMAGE HAS BEEN REPORTED WITH THIS TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWESTERN ILLINOIS.
LAT...LON 4071 9182 4082 9194 4089 9183 4090 9173
4095 9171 4102 9157 4089 9142 4081 9157
4081 9171 4074 9172 4071 9178
$$
NICHOLS/TP000
WWUS53 KDVN 022155
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN APR 2 2006
IAC087-177-022205-
/O.EXP.KDVN.TO.W.0011.000000T0000Z-060402T2200Z/
HENRY IA-VAN BUREN IA-
455 PM CDT SUN APR 2 2006
...THE TORNADO WARNING FOR VAN BUREN AND HENRY COUNTIES EXPIRES AT
500 PM CDT...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWESTERN ILLINOIS.
LAT...LON 4071 9182 4082 9194 4089 9183 4090 9173
4095 9171 4102 9157 4089 9142 4081 9157
4081 9171 4074 9172 4071 9178
$$
NICHOLS/TPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:54 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 2, 2:54 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 254 PM CDT SUN APR 2 2006 .SYNOPSIS... ALL EYES ON SEVERE POTENTIAL LATE THIS AFTERNOON AND EVENING WITH TORNADO WATCH ALREADY IN PLACE FOR AREA OF IMMEDIATE CONCERN OVER SOUTHERN 2-3 COUNTIES TIL 01Z. SURFACE LOW WAS OVER FAR SW IA AT 19Z WITH OCCLUDING FRONT EXTENDING SE INTO N CENTRAL MO WITH DRYLINE SOUTH INTO EASTERN OK. MAIN WARM FRONT WAS E-SE JUST NORTH OF IRK TO NEAR UIN. EXTENSIVE CLOUD COVER NORTH OF THE WARM FRONT IS HOLDING TEMPS IN 40S WITH BRISK SE WINDS OVER MUCH OF CWFA. CLOUD COVER HAS BEEN THINNING OVER W CENTRAL IL...NE MO AND SE IA OVER PAST SEVERAL HOURS AND CONTINUES TO DESTABILIZE. ALOFT...STRONG SHORTWAVE ANALYZED OVER S CENTRAL NE WAS CHURNING EAST OVER FAR SE NEB. WATER VAPOR INDICATED SIGNIFICANT DRY SLOT AHEAD OF THIS VORT MAX FROM WESTERN MO INTO SW IA. SITUATION BECOMING MORE FAVORABLE FOR SEVERE TORMS AND A FEW SUPERCELLS AS DEVELOPING SEVERE LINEAR CONVECTION IN N CENTRAL MO EVOLVES NE INTO SE IA AND NE MO OVER NEXT FEW HOURS. && .SHORT TERM...TONIGHT THROUGH MONDAY STRONG LOW TO TRACK E-NE ACROSS CENTRAL PORTION OF FORECAST AREA THIS EVENING WITH POTENTIAL SEVERE OUTBREAK FOLLOWED BY STRONG GRADIENT WINDS OVERNIGHT INTO MONDAY. SECONDARY UPPER LEVEL SHORTWAVE MOVING OUT OF EASTERN WY PROGGED TO GET ABSORBED INTO CURRENT TROUGH OVER NEB AND SWEEP ACROSS AREA STRENGTHEN AS DEEPENING UPPER LOW TONIGHT INTO EARLY MON. THIS WILL STRENGTHEN THE SURFACE LOW AS IT SWEEPS E-NE ACROSS THE CWFA THIS EVENING. CURRENT PRESSURE FALLS AXIS SUGGESTS THIS PATH WILL BE FROM ABOUT WILLIAMSBURG TO FREEPORT FROM LATE AFTERNOON THROUGH MIDNIGHT. WILL KEEP CATEGORICAL THUNDERSTORMS GOING THROUGH THIS PERIOD WITH SEVERE MENTION OVER ENTIRE AREA...ALTHOUGH GREATEST CONCERN WILL BE SOUTH OF I-80. THE DEEPENING SURFACE LOW...AND ASSOCIATED STRONG PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS. CURRENT TIMING SUGGESTS GRADIENT WINDS WILL NOT CRANK UP TO ADVISORY CRITERIA UNTIL MIDNIGHT. AXIS OF STRONGEST 850 MB WINDS AND PRESSURE RISES POINT TOWARD STRONGEST WINDS FROM JUST BEFORE SUNRISE TO MID MORNING MONDAY. ISSUED WIND ADVISORY FOR ENTIRE AREA FOR MIDNIGHT TONIGHT THROUGH MIDDAY MONDAY...WHEN WINDS SHOULD DROP BELOW ADVISORY CRITERIA. WIND GUSTS COULD POTENTIALLY PUSH INTO WARNING CRITERIA...WHICH WILL HAVE TO BE WATCHED. .LONG TERM...TUESDAY THROUGH SUNDAY ACTIVE PATTERN CONTINUES WITH ANOTHER VIGOROUS UPPER LEVEL LOW APPROACHING LATE IN THE WEEK. ELEVATED CONVECTION TO DEVELOP WITH NOCTURNAL RETURN FLOW WED NIGHT. WITH ANOTHER STRONG LOW MOVING THROUGH REGION...SHOWERS AND THUNDERSTORMS LIKELY THU WITH RAIN CHANCES LINGERING AS NEARLY STACKED SYSTEM SLOWLY DEPARTS TO EAST FRI. WEEKEND LOOKS DRY WITH TEMPERATURES NEAR EARLY APRIL NORMS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY. IL...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY. MO...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY. && SHEETS
Hazardous weather outlook, Apr 2, 4:42 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT SUN APR 2 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 442 AM CDT SUN APR 2 2006 ...POTENTIALLY SIGNIFICANT SEVERE WEATHER TODAY FOLLOWED BY STRONG WINDS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A POTENT LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDWEST TODAY BRINGING TWO ROUNDS OF THUNDERSTORMS DURING THE DAY FOLLOWED BY VERY STRONG WINDS LATER IN THE EVENING. THE FIRST ROUND OF THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. OTHER THAN ISOLATED HAIL...SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. A SECOND AND MORE SIGNIFICANT ROUND OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN SOUTHERN IOWA AND MISSOURI AND MOVE EAST INTO ILLINOIS...BRINGING A THREAT OF SEVERE WEATHER TO THE ENTIRE AREA. A FACTOR LIMITING THE SEVERE THREAT TODAY WILL BE THE AMOUNT OF LINGERING CLOUDS FROM THIS MORNINGS STORMS. IF WE GET SUNSHINE AND RESULTANT INSTABILITY...SHEAR WILL BE SUFFICIENT FOR SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY AT LOCATIONS ROUGHLY ALONG AND SOUTH OF HIGHWAY 34 LATER THIS AFTERNOON AND EARLY EVENING. ONCE THE SEVERE THREAT DIMINISHES EARLY THIS EVENING...STRONG WINDS WILL DEVELOP AS THE INTENSIFYING SURFACE LOW MOVES EAST. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING. STAY TUNED FOR LATER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS WILL CONTINUE INTO MONDAY. ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THURSDAY...BUT IT IS TOO EARLY TO SPECIFY A SEVERE OR HEAVY RAIN THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD BE ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 2, 3:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W MEMPHIS 40.46N 92.19W
04/02/2006 E1.00 INCH SCOTLAND MO TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL
&&
TSLocal storm report, Apr 2, 3:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL MEMPHIS 40.46N 92.17W
04/02/2006 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
&&
TSLocal storm report, Apr 2, 4:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 NE MEMPHIS 40.53N 92.08W
04/02/2006 E1.00 INCH SCOTLAND MO TRAINED SPOTTER
AND WIND GUSTS TO 40 MPH
&&
TSLocal storm report, Apr 2, 4:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 5 E MOUNT STERLING 40.62N 91.84W
04/02/2006 E50 MPH VAN BUREN IA TRAINED SPOTTER
ALSO PEA SIZED HAIL
&&
DDLocal storm report, Apr 2, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LURAY 40.45N 91.88W
04/02/2006 E0.25 INCH CLARK MO TRAINED SPOTTER
WIND GUSTS 40 TO 50 MPH
&&
TSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:10 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 65 min |
| Apr 2, 3:29 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 19 hr |
| Apr 2, 3:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 51 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 69 min |
| Apr 2, 4:29 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 35 min |
| Apr 2, 4:44 PM CDT | Tornado Warning | DVN | Louisa, Washington | 46 min |
| Apr 2, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 51 min |
| Apr 2, 5:08 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 46 min |
| Apr 2, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 57 min |
| Apr 2, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 43 min |
| Apr 2, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 67 min |
Nearby
Tornado Warnings in Iowa, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.